Forum

rebif nightmare feel so unwell

Hi all

started rebif 2 weeks ago and feel really unwell on it, really sick, high temp, aches and pains and parcatomol or ipuforen not really helping.

Someone please tell me it gets easyier as am not sure now much more of this i can take, and i havent even gone up to the higher dose yet, the drug  just completly floors me for 24 hrs after each injection.

Is it too early to ask to try a different drug.

 

sue

Hi Sue,

           I am also on Rebif but I am afraid that I haven't noticed any side effects. I was only wondering if you might also have an added problem, like 'flu if you are feeling so feverish? It might be worth having a word with your MS nurse as you do seem to be suffering on these injections. The very best of luck to you and I hope that you are soon feeling much improved.

                    Best Wishes,

                                        Moira 

                                  

Hi there ~ sorry you are having difficulties with Rebiff.  I too was originally on Rebiff 44 starting off with 22 then progressing to the full dose.  I must say that I did suffer whilst being on this ~ exactly the same symptoms you describe but I also took quite bad site reactions so after 8 mths I couldn't take any more and came off it.  I have just started Avonex which is a weekly injection into the muscle by using the new 'pen'.  Although the first couple of times the side effects where horrendous this week-end has been the best so far (I have just done by 4th injection!).

 

I hope that your symptoms do settle down.  I would maybe speak with your MS nurse particularly as you aren't on the full dose yet.

 

Take care and hope all goes well for you.

 

Clairehappyflower

Hi Sue,

I started rebif, three years ago, and suffered similar symptoms.

My ms nurse, had got me to start on a 1/3 of the dose (rebif 22) by ejecting some onto a tissue before injecting.After a week increasing to half and then 3/4 before injecting the full dose after 2-3 weeks.

At first it was bareable, I had heard about headaches and flue like symptoms, and expected some. I was encouraged to take paracetemol on the night of injection and also on rising the next day if needed. Unfortunately for me it got worse as the dose went up and I never got beyond 3/4 of a normal injection dose. By this time I was taking the full dose of parcetemol you can take in a day, every day, and I still felt awfull.

A constant headache, awfull aches and pains etc, I really felt it was slowly killing me. After about six weeks I talked to my ms nurse and she suggested I stop and see how I was without (I think in case it was a relapse and not the rebif) and to go in and see her after a fortnight.

I think it is important to realise that many people get head aches and feel bad for a while at the start, but for the vast majority within a short time their bodies get used to it and symptoms reduce hugely. I do know a few people on rebif who always take paracetemol on the injection night and then are ok until the next time.

For me within a week of stopping rebif my headaches and other symptoms had dissapated to the extent that I no longer needed any paracetemol at all,( quite a drop from 2 every four hours) and within 10-14 days I felt okay again.

I started on copaxone a month later and have never looked back. For me few side effects and fortunately injection sites have not been a problem so far. Two and a half years so far.

There are two sides to every story, two of my friends have had to stop copaxone, one because it was not helping her relapses and the other because of injection site problems. So it is a matter of what suits an individual. Interestingly most people I know on rebif are on rebif22 I thought it was thought rebif44 gave very little extra benifit with a whole lot more side effects from the extra concentration. Ity seems that the consultants opinions vary around the country as a number of people on this site in England seem to be on rebif44.

I hope things improve for you soon but if they don't talk to your ms nurse, it is good for them to know you are in trouble.

Jim

 

 

 

Hi,

I started rebif just over a month ago, i have just gone up to 44 and it has made me feel rubbish, i was also like this on the 22. Sleepless nights, aches and pains like flu, feel sick and im really off my food which really isnt like me. Having said that i have found that these things seem to settle within 24 hrs. Like you im hoping this wont be forever and once my body gets used to it i wont have any of this. I am going to talk to my ms nurse though if it doesnt get any better so maybe you should to.

Hope you feel better soon, just message me if you want to chat, it seems were at a very similar point with this x

Hi

Am going to call my ms nurse tommorrow, think i would like to wait a bit longer before i go on the higher does, its hard already as its not like i can just chill out and slepp when i need to as ive got 2 young kids to look after

i too had problems with rebif  6 months  i tried to carry on but like yyou stated it just made things a whole lot worse, what you have to do is give it a chance as i did my problems didnt get any better but i know from this site many others dont have a problem with it, after 6 months of this i managed to get my ms nurse and neurologist to beleive the suffering was not benefitting me in any way, this is when i was switched to copaxone i have never looked back and feel that i now have my ms symptoms and they are not exagurated by the medication good luck, and do talk to your ms nurse thats what shes there for mine couldnt beleive the difference in me after only a month off rebif and told me she had never had in her clinic anyone who suffered like i did until after i did then she found two other people who were just like me and could offer them help xx

Eeek, im starting mine today. I have no advice but hope your feeling better soon x

 

Hi, I started Rebif (8,22 then 44) during January this year. My liver stats rose dramatically (alt was 197 at highest). My neuro told me to stop Rebif for a month until my liver resuts returned to normal. I’m starting back on 22 today and having weekly blood tests to check myl liver results behave this time, if not I’ll have to stop completely and just let Ms run its natural course (oh crp!). The annoying thing is that I didn’t suffer too many other side effects!

Good luck with whatever you decide to do!

Lilbill x